I've had ovca since Sept/07. Gr 3, had TAH and carbo/taxol. Recurrance Aug/08. Have had 2 Rxs Caelyx (Doxil). Due for 3rd this week, and CT scan to see how things are. Two nights ago I had itchiness over left collarbone, when I scratched it I noticed significant swelling in the hollow above the bone. It's soft, about 3x2 in, not really tender. Worse when I'm upright, better lying down. Have a portacath. No fever or anything weird. Am assuming it's a cancer thing, probably nothing good (ie mets). Family doc today said didn't really feel like lymph node, but wanted to do a scan--I said might as well add it to the planned scan coming up. (Cancer being followed at different hospital than where family doc works). Anybody had anything similar? Am already assuming the worst, so nothing you tell me can freak me out. Just like to be prepared. Thanks for any info.
Hi golfgal...The posterior cervical nodes are portion of the bone to the clavicle mostly enlarged caused by an upper respiratroy infection. Do you have any symptoms of this? Also, check out the Supraclavicular lymph nodes. The following information is what I found:
Lymph nodes of the human head and neck
Anterior cervical: These nodes, both superficial and deep, lie above and beneath the sternocleidomastoid muscles. They drain the internal structures of the throat as well as part of the posterior pharynx, tonsils, and thyroid gland.
Posterior cervical: These nodes extend in a line posterior to the sternocleidomastoids but in front of the trapezius, from the level of the Mastoid portion of the temporal bone to the clavicle. They are frequently enlarged during upper respiratory infections.
Tonsillar: (sub mandibular) These nodes are located just below the angle of the mandible. They drain the tonsillar and posterior pharyngeal regions.
Sub-mandibular: These nodes run along the underside of the jaw on either side. They drain the structures in the floor of the mouth.
Sub-mental: These nodes are just below the chin. They drain the teeth and intra-oral cavity.
Supraclavicular lymph nodes: These nodes are in the hollow above the clavicle, just lateral to where it joins the sternum. They drain a part of the thoracic cavity and abdomen. Virchow's node is a left supraclavicular lymph node which receives the lymph drainage from most of the body (especially the abdomen) via the thoracic duct and is thus an early site of metastasis for various malignancies. Hope this helps....Cindy
Thanks Cindy. It's definitely the supraclavicular fossa, which is why I'm so concerned. I guess I'm just wondering how common a site this is for metastases. It's not looking good that this happened while on chemo. Kind of bums me out.
Hi..the only way for sure is the scan. I'm going to think positive!!! I know how you feel. I always think it's the cancer and sometimes I'm proven wrong! I hope someone chimes in with a similar situation that can help. Please keep me posted...((((HUGS))))....Cindy
Thanks again Cindy. Thought I might get a few more responses. Even if no one with similar symptoms, thought maybe a few "hang in there"s might pop up. Guess what looks like a sucky prognosis stops a lot of comments. Come on guys--need a boost. Hate begging for support, but d*** this disease has knocked me down right now.
Hello....I'm sorry that I didn't see your post until this morning. You can send me a private message anytime. I had minor surgery yesterday. I had my stent removed. What a day! Do you ever visit ovca.net? I think I saw your screen name there once before. Maybe a post over there might help. What sticks out about the information I provided is "early site". Plus, you don't know for sure. It could be a lymph node they can remove that might be inflammed. I might be throwing things out there that may not be happening or could be done. If anyone has any other ideas please jump in!! In the meantime, try and think positive. I know it is hard. I'm getting my second treatment of Doxil the day after Thanksgiving. I've contacted the company because I have had some very bad symptoms to the drug that have resolved themselves but I still have liver pain. The symptoms I was having my doctor could not explain because none of them are listed for Doxil. So, could the swelling come from the Doxil? It does cause tingling, burning, itchiness, tenderness, signs of redness on your skin, mouth irritation. I haven't had any of those. Doctor said they might start after my 2nd treatment. Things are going on inside as well as outside of your body. Please keep me posted....((((HUGS)))....Cindy
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.